Off the Ropinirole Now What!!

I called my Neurologist this morning and he took me off the ropinirole (I was taking 3mg 3 times a day) He just said quit taking them and he changed my carbidopa/levodopa to 2 pill 3 times a day instead of 1 1/2 4 times a day.I am very leary of this change, I have down time as it is with lots of tremors. I have had cramps in my arms for some time and am now starting to get them in my calfs. I don't understand why he did put me on a different medication that works like ropinirole. I have only seen him once, and am not sure I like him. Didn't feel like it was important to him what was going on with me. Not really any compassion or even the feeling that he cared. Not sure what I'm going to do there is a women in my support group whom has told me she has a wonderful Neurologist. I've called and left a message for her to call me..maybe if he takes the kind of medicare I have I can see him. I'm just so confused with all of this. This is the second Neurologist I've seen, I'm getting discouraged about this whole thing. I can't write, thank god for the computer.I feel like there are earthquakes under me all the time, I think someone is there when there is no one there, every day is something new. I feel like crying most of the time, there is no one to hold me any more. My precious Ron died and so I am alone. I live here in Tracy for 10 years and didn't know anyone, I didn't go out I just stayed home. I finally in January met 2 very nice ladies and we do things once in awhile.

But they aren't the hugging kind and boy do I need hugs. I use to get them all the time when I lived in San Jose and worked. I had lots of friends who gave lots of hugs.I am back to just wanting to stay home. I attended a support group 2 times but its so big, so many people it doesn't have that intimate feeling. There doesn't seem to be a way to share how you are feeling or any of that. Guess I just need to find a therapist, I take antidepressants and have for years, I see my psychiatrist every 3 month, he just writes the RXs. Sorry I am go on, and on and on. Just really in a bad place right now.

13 Replies

oldestnewest
  • Hi Precious...here's a hug. It's important to have a relationship with your doctor...finding one you can talk to while feeling relaxed is important. Did you ask your MD why he took you off the meds without any indication or withdrawal. There is one part of the story that's missing...why did you call your Neurologist?

  • Here's another hug! Sounds very strange to me. My husband had to come off Mirapexin (which is a similar drug) and he had to do it very gradually. The reason is that he now has the early stages of PD dementia and has to go on to an anti dementia drug which cannot be taken with Mirapexin. Like you his tremors are now much worse, and he also had quite severe problems with mobiity. His neurologist wasn't a great help either - he just said that he would have to put up with it now!

    However, John has seen a homeopathist, and she has been very helpful. His mobility has improved greatly, and we are trying to get the tremors sorted at the moment. She has also given him something to take if he wakes up in a panic after having a bad nightmare. Don't know if you can get homeopathy in the US, but it might be worth a try if you can.

  • Hey Precious....HUGGGSSSSS.....U do need to change your doctor right away...I was also on Mirapex and Requip and started teh withdrawal process and was in hell. I luckily have the greatest doctors...they are The Univ of Md in Baltimore.... Anyways they had to admit me in the hospital and withdraw me from the drug under supervision. Please Please do not do it alone....It is hell, I have been there...infact I have written about it...will provide a link...you know they say withdrawing from a Dopamine Agonist (Mirapex, Requip etc.) is like withdrawing from Cocaine...So please do take care. Sending lots of love and hugs your way

    sukas-myworld.blogspot.com/...

  • hugs are headed your way precious! i too feel very depressed and don't go out much anymore and cray alot. my doc wanted to put me on anti-depressments who wants another daily pill to add to the ones we already take and have to deal with those side effects as well, right no thank you and then the doc wants to give something to treat those side effects... it's a vicious cycle i tell ya. and i honestly believe the more pills you take on a daily basis has to alter your personaility not necessarily for the good... i just want to be off all meds and feel more like me again... i know that is not possibly with this condition otherwise i wouldn't be able to move. anyhoo i do take a valium here n there my doc prescribed me when i have alot of guests coming over or when i go out in public where there are going to big crowds... that is the worst my symptoms seem to be at there worst from all the stress. so, that helps and i do have alot of support and help from my wonderful husband of 20 yrs, my parents, family n friends, but still as crazy as this may sound, that isn't enough. there are still days i get very depressed and i cry...like boo hoo cry which makes me hyper ventilate, and this web site is like my support group bec there are people on here just like me n it helps to express myself n listen to what others has to say as well about what they are going thru and just compare notes bec all your loved ones n even the doc may say they know what u are going thru but not until they really experience, ya know. i know everyone means well and see what you go thru and wishes they can take it from you and does everything for you .... when someone says to me i always i would not wish this on my worst enemy (not that i have any) i also switched docs bec the one i was seeing also showed no compassion and didn't really do much for me and my meds don't seem to be working as well as they prob should be..... i have alot of down time so im hoping this new doc (he is booked out to feb... can you beleve that i am on a cancelation list) he can give me a better drug regimen to help me get thru my days/night. and everytime i would bring up a new symptom and just talk to him about what has been going on with me he says.... his favorite saying to me was "welcome to the world of parkinson's" i say "adios" time to move on. hang in there girl with the rest of us and i am sending you plenty of hugs to last thru the holidays!!

  • Precious,

    I have NEVER had any medic take me off a drug without titrating down. Short answer here: I'll message you privately. Carbidopa-levidopa can cause &/or make tremor & pain worse esp as it is wearing off. Please try asking a professional about Disipal (Orphenadrine). It controlled my pain & left side tremor & stiffness for over 3 yrs. As with any PD meds it may not suit you but it's got to be worth a try!! Angela

  • Agonists have to be withdrawn slowly! You'll have some bizarre reactions!! I might suggest

    the cramps are from the agonist. I think that is quite a dosage to take at a time. At one time I was up to 8ml a day but I was a zombie! Change Neuro right away. Everyone deserves someone who at least cares.

    Good Luck to you...... (and hugs!)

  • Here is a HUG from Florida; At our last support meeting we talked about getting blown off by our NERO's. Just keep loking.

    Regards;

    ERIC

  • Sounds like you need a Parkinson's Movement Specialist. I go 225 miles to Albuquerque to see my doctor. There should be a PD Mivement Specialist in San Jose. I don't know what your Dr. was smoking to take you off Ropinirole if it was working!

  • We all need hugs and. I am sending you a special one. I always thought you had to make changes in meds slowly so am surprised that you were told to stop immediately. I also had a very uncaring Consultant and said I would never see him again. I now have a lady Consultant who is the complete opposite of the original man. She took over from another Consultant, who retired. He was really supportive, too. You must find someone who you can trust. This is so important.

  • I agree with Court and others! You should be titrating (swapping one med for the other one or two days at a time!) Also you need a consultant who will listen and take the time to explain what's happening! May not make it better but you'll feel more human. Also sending hugs (((()))). I go to other support groups, one my religious org, But my neuro has started exercises AND support groups. There is some hugging. Maybe you (or someone close to you) could suggest break out groups, smaller groups. Don't give up. Feel better soon :)

  • drugs.com/mtm/ropinirole.html

    Do not stop using ropinirole or change your dose without first talking to your doctor. You may have side effects such as fever, muscle stiffness, and confusion if you stop the medication suddenly or if you change doses.

    Read more at drugs.com/mtm/ropinirole.ht...

  • I switched straight from Mirapex to Requip XL without titrating down and was absolutely fine. It depends what you are switching to . You can go to another DA but not sure about other meds though.

    Caroline

  • I have been taking ropinerole for the last 5yrs with no real side effects - am currently on 22mg Requip XL (Slow release) taken in one dose first thing in the morning - don't understand why your doc took you off them when/if they were working. Have just started taking Madopar (as well as Requip) , which my doc says will help my freezing/mobility problems - so i think all you need to be able to do is trust they know what they're doing (?) unfortunately , as PD is different in everyone - i sometimes feel like an experiment !!

    Big Hugs

    Dave

You may also like...